MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01253
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a thrombectomy procedure for treatment of a deep vein thrombosis, a safe-t-j rosen catheter exchange wire guide unraveled.Access was obtained in the right internal jugular vein and the wire was advanced to the distal vena cava.The patient was flipped for access into the popliteal vein, as the user intended to advance the wire through another 16 french sheath.The wire was snared and everything appeared "fine"; however, the wire unraveled in the middle of the femoral vein before reaching the sheath.No adverse effects to the patient have been reported.A photo provided by the customer shows that the wire unraveled.Additional information has been requested.
 
Additional Manufacturer Narrative
Pma/510(k) #: k171764 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 13sep2022.The complaint device was possibly used for retrieval of an unknown inferior vena cava filter.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.It is unknown if resistance was encountered during insertion of the device.It is believed that the device may have kinked prior to unraveling, as it was snared.The wire was pulled from the patient and removed, leaving no part of the device in the patient, who did not experience any adverse effects due to this event.
 
Event or Problem Description
No additional information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a thrombectomy procedure for treatment of a deep vein thrombosis, a safe-t-j rosen catheter exchange wire guide unraveled.Access was obtained in the right internal jugular vein and the wire was advanced to the distal vena cava.The patient was flipped for access into the popliteal vein, as the user intended to advance the wire through another 16 french sheath.The wire was snared, and everything appeared "fine"; however, the wire unraveled in the middle of the femoral vein before reaching the sheath.Additional information was received 13sep2022.The complaint device was possibly used for retrieval of an unknown inferior vena cava filter.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.It is unknown if resistance was encountered during insertion of the device.It is believed that the device may have kinked prior to unraveling, as it was snared.The wire was pulled from the patient and removed, leaving no part of the device in the patient, who did not experience any adverse effects due to this event.No adverse effects to the patient have been reported.A photo provided by the customer shows that the wire unraveled.The complaint device was received 04oct2022.The distal tip of the wire guide was separated.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned for investigation.The wire was separated approximately 190-centimeters from the proximal end, where the wire was stretched and unraveled.A document-based investigation evaluation was performed.Three relevant non-conformances were noted on the lot; however, all affected product was scrapped and there are 100% inspections in place for this failure mode.There have been no other reported complaints for this lot number.The product ifu warns ¿this product is a delicate instrument.Avoid forceful angulation.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error likely contributed to this event, as the device was used to retrieve a filter with a snare.The ifu warns against forceful angulation.In this case, the wire was likely damaged by the snare and possibly the filter.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, d9, h6 (annex a and g) h3: (other): the device has been returned and a preliminary evaluation has been performed; however, the investigation is ongoing and device evaluation summary will be included in a follow up report once the investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint device was received (b)(6) 2022.The distal tip of the wire guide was separated.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key15390607
Report Number1820334-2022-01473
Device Sequence Number5809954
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)270629(10)14818349
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number14818349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/13/2022
10/04/2022
12/07/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/20/2022
11/02/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI THROMBECTOMY DEVICE; TULIP SNARE
Patient SexUnknown